MAUDE Adverse Event Report: SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 12-0019
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
X-rays confirming the event were received.Returned device was evaluated by engineering.Evaluation: the point loading of the locking cap onto the rod in conjunction with micromotion post-op may have contributed to the locking cap set screw unthreading.Damage to the lead-in thread of the set screw is indicative of potential cross-threading.Damage to the rod channel of the locking cap is indicative of the locking cap point loading onto one side of the rod.There was no report that the patient sustained an impact/trauma of any sort.It is unknown if the patient complied with post-op care instructions during this five month period.The degree of spinal instability is unknown.Review of labeling notes: intraoperative warnings if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.
 
Event or Problem Description
On (b)(6) 2019 a deformity correction surgery was performed.Levels and patient info (age, sex, race) are unknown.A routine follow-up x-ray showed a locking cap had backed out.On (b)(6) 2019 a revision surgery was performed, which consisted of replacing and securing one locking cap.Follow-up to revision determined patient is without pain and recovering well.Surgeon to monitor patient progress through routine follow-ups.

Brand Name
MALIBU PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8724867
Report Number3012120772-2019-00017
Device Sequence Number13905200
Product Code NKB
UDI-Device Identifier10889981000738
UDI-Public10889981000738
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-0019
Device Lot NumberMF63006K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;